• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Has anyone had success with Venlafaxine

S

Sassyb

Member
Joined
Aug 31, 2019
Messages
18
Location
Suffolk
Just hoping for Venlafaxine success stories
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,586
Location
Florida
I have been on Venlafaxine for 9 years and have had zero problems. I do know that it is a hard medication to get off of due to withdraw being severe. So be careful. I will be on Venlafaxine the rest of my life.
 
calypso

calypso

Well-known member
Admin
Moderator
Joined
Jan 5, 2011
Messages
43,549
Location
Lancashire
I was on it for years before being switched to Mirtazepine to aid with my sleep. I found it highly effective but it did cause return of depression when I got off it (but that was underlying anyway).
 
S

Sassyb

Member
Joined
Aug 31, 2019
Messages
18
Location
Suffolk
I have been on Venlafaxine for 9 years and have had zero problems. I do know that it is a hard medication to get off of due to withdraw being severe. So be careful. I will be on Venlafaxine the rest of my life.
Did it take very long to kick in I’ve been on it nearly 3 weeks with no improvement. I have severe depression and feel suicidal.
 
D

dewey

Well-known member
Joined
Jan 16, 2019
Messages
1,015
It can stabilise mood somewhat, removing excessive emotionality. But it is also a numbing drug, it won't really heal your pain. You have to find away to heal yourself, the venlafaxine can help you on the way to becoming more functioning. But I would not say it is a cure.

Also, please please please be aware that the withdrawal symptoms are literally excruciatingly painful, even if you reduce your mg very slowly. In that sense it is almost impossible to come off them. So you may want to discuss with your doctor if there are drugs without such withdrawal effects.
 
D

dewey

Well-known member
Joined
Jan 16, 2019
Messages
1,015
I have been on Venlafaxine for 9 years and have had zero problems. I do know that it is a hard medication to get off of due to withdraw being severe. So be careful. I will be on Venlafaxine the rest of my life.
Venlafaxine withdrawal is quite literally shit
 
S

schizolanza

Well-known member
Joined
Sep 22, 2008
Messages
2,659
I think the withdrawal is like being tortured. But for severe depression it is effective for me.
 
D

dewey

Well-known member
Joined
Jan 16, 2019
Messages
1,015
I think the withdrawal is like being tortured. But for severe depression it is effective for me.
Yes, and how comes the doctors don't tell us this before we go on it?
 
S

Sassyb

Member
Joined
Aug 31, 2019
Messages
18
Location
Suffolk
I think the withdrawal is like being tortured. But for severe depression it is effective for me.
I have such severe depression I feel totally dead inside. 3 weeks into this medication and hoping and praying. Might ask my psychiatrist about lithium low dose as I heard that can successful. If not it’s back to trying some more ECT.
 
S

schizolanza

Well-known member
Joined
Sep 22, 2008
Messages
2,659
It's hard to know what's best isn't it...
 
D

Doreen12

New member
Joined
Sep 3, 2019
Messages
3
Location
Derby
Does this mean it won’t fix my emotions
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
1,586
Location
Florida
Just keep in mind the withdraw is horrific like Dewey said. You might want to try something that is easier to stop taking. Yes it took a while before the medication kicked in. I was flying all over the place when I started taking venlafaxine. Stay away from valium or drugs like it as this cause severe side effects upon withdraw. I have been tapering off valium down for 4 months now and my teeth are still clenching feels like lock jaw. Just be careful you are the one that needs to be informed. Ask your doctor about any concerns-especially withdraw from medication (s).
 
Top